Definitively NOT! It is a time release med and specially formulated. If you cut it he could wind up getting the whole thing released at once into his system. Talk with his doc about getting a smaller dose. He is on the largest one now. Did the doc slowly work him up to that? The zoned out feeling could indicate the dose is too high.
Let me know if you need more info. Best wishes.
Oh, if you don't mind - let us know what the doc does.
Hello my grandson is 8 and taking methylphenidate 54mg ER. Now what I'm seeing is that when he takes it he does zone out. I would like to cut the pill in half just to see how he act with just half the amount. Once again he is only 8 and I believe that the dose is to high. Please help a concern grandmother.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.